MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G28327
Medical Device Problem Codes Complete Blockage (1094); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: cath lab/ep inventory coordinator.H3: device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an electrophysiology procedure involving a left atrial appendage closure device, a performer introducer¿s dilator became stuck in the sheath after insertion into the patient.The access site was not scarred, and the anatomy was not stenosed, tortuous, or calcified.Resistance was not encountered during insertion of the device over the wire.Once the sheath was inserted, the user was unable to remove the dilator from the sheath; therefore, the sheath and dilator were removed from the patient.Per the reporter, the case was delayed approximately ten-to-fifteen minutes; however, the patient was fine.Another device of the same type, which ¿worked perfectly¿, was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an electrophysiology procedure involving a left atrial appendage closure device, a performer introducer¿s dilator became stuck in the sheath after insertion into the patient.The access site was not scarred, and the anatomy was not stenosed, tortuous, or calcified.Resistance was not encountered during insertion of the device over the wire.Once the sheath was inserted, the user was unable to remove the dilator from the sheath; therefore, the sheath and dilator were removed from the patient.Per the reporter, the case was delayed approximately ten-to-fifteen minutes; however, the patient was fine.Another device of the same type, which ¿worked perfectly¿, was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Corrected information: d4 (udi), h6 (annex a).Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted, as well as a supplier investigation.The complaint device was returned to cook for investigation.The dilator was stuck in the sheath and was removed with great force.Dents were noted on the dilator shaft.The dilator was difficult to reinsert into the hub and became stuck at 19.5-centimeters.The dilator was advanced through the distal tip of the sheath without issue.The sheath hub was disassembled, and the silicone disc had a puncture mark, but it was not displaced or dislodged.Once the silicone disc was removed, the dilator was still unable to pass through the hub area.Excess glue was noted inside the hub, which was ¿welled¿ up at the bottom of the hub and had formed a ring near the bottom opening.With enough force, the dilator could pass through; however, the excessive force damaged the dilator.A document-based investigation evaluation was performed.A review of the device history record and complaint history found no relevant discrepancies or additional relevant complaints on the lot.The customer followed relevant instructions in the ifu (instructions for use).A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A supplier investigation was conducted.The supplier concluded that the device was manufactured out of specification.The supplier has implemented corrections to work instructions, and comprehensive training will be conducted.The information provided upon review of the supplier investigation and investigation of the returned device suggests that there is evidence the device was manufactured out of specification; however, cook has determined this to be an isolated incident.There is no evidence that additional devices manufactured out-of-specification exist in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a supplier manufacturing deficiency contributed to this event.Responsible personnel were notified.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22797650
Report Number1820334-2025-00984
Device Sequence Number15519945
Product Code DYB
UDI-Device Identifier00827002283275
UDI-Public(01)00827002283275(17)280423(10)16572269
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K171999
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG28327
Device Catalogue NumberRCF-18.0P-38-J
Device Lot Number16572269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown